It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-15-2012, 04:04 PM   #1
Newbie
(female)
 
Join Date: Nov 2012
Location: Peoria Heights
Posts: 2
xnovalentine HB User
Depo Provera and painful sex.

I have searched the internet high and low looking for someone that had some sort of answer or similar issue as to me and I have not yet found what I am looking for.

I have been on the Depo Provera shot for 6 to 7 years. I have never had any sort of problem with the shot. The side effects until recently, have always been tolerable and I have never had anything but minor weight gain and my periods have stopped altogether.

Earlier this year around May after I got my shot I had strange symptoms. It was sort of a pseud-pregnancy and I had bloating, mood swings, 15+lbs of weight gain, swollen tender breasts, increased appetite, and cravings. I have never had these symptoms after my shot before, but since that was the only medication or change in my life at the time I attributed the shot to my symptoms. Worried that perhaps my shot had not done its job, I returned to Planned Parenthood and got a pregnancy test that came up negative. The nurse practitioner told me to change my diet to try to lose some weight. I began a strict diet of 1,200 calories and began exercising at the gym 2-3 times weekly. I have not lost ANY weight since. I assume I have gained muscle. But I actually weight 2-3 lbs more that I did at the time I got my shot in May, and I have continued to diet and exercise.

However, this is the least of my problems. I began experiencing painful sex. mostly with penetration. This had never happened to me before. I had noticed that I was having NO discharge at all. It is normal for me to have a little. We began using lubricants with little success. I wouldn't describe my problem as a decreased libido, but just painful. Of course this has taken a toll on me and my relationship. He's a good man and supports me but he has a hard time understanding that sex isn't enjoyable for me anymore and I simply do it to please him.

During this time I have had increased infections. Both BV and yeast. I explained all this to the nurse at Planned Parenthood but she seemed to shrug me off. So I decided to go to a real gyno, whom was recommended to me by a friend.

I went and explained all this to him, who does seem like a nice, well educated guy. He did a completed STD panel that came up all negative. I did have a yeast infection. He stated that everything down there appeared fine, and that my symptoms could be caused by the yeast infections. He prescribed me a new type of vaginal cream that seemed to relieve my yeast infection symptoms.

I did not have intercourse for 2 weeks after taking the new cream, and I was very hopeful for pain free sex. I was wrong. It still hurt like it had been. Maybe slightly better, but not much. I took another week of the cream, no sex, and began using condoms after. Still not pain free.

I am at a lost as to what to do. I've read different places that the shot can change your hormone levels so much that it causes sex to be painful. But no one else's story quite matched up to mine. I was hoping that maybe somewhere here someone has some information for me that might indicated that the long term use of depo attributes to my painful sex.

I did get another shot in August after serious debate with myself about whether or not to get it again. I did decide to do it again, as I was unsure at that time that the depo had anything to do with painful sex. At the time I had thought that it did have something to do with my pseduo pregnancy symptoms but I did not experience that again with the shot in August. It is now November, and time for my next shot, and I have decided to not get the shot again and let my body balance itself out again.

Does anyone else out there have any experience similar to mine? Any advice? Thank you



 
Sponsors Lightbulb
   
Old 09-17-2013, 10:59 AM   #2
Newbie
(female)
 
Join Date: Sep 2013
Location: Orange, CA USA
Posts: 1
lizanormal HB User
Re: Depo Provera and painful sex.

Hi,

You just told my story almost verbatim. The only difference being the length of time on the shot... I'm so sorry this happened to you-- did you find any relief? Right now is my window to get the shot again, which I'm not after learning about vaginal atrophy and depo provera. I just saw the obgyn today, finally after four months of going to Planned Parenthood with no answer to why sex has been so painful. The doctor saw mild weakening of the vaginal walls (as exhibited by whitening) and said hopefully it will start reproducing estrogen and heal itself... Any update you have would be incredibly helpful to me. Thank you so much for posting in the first place-- I'm sorry this happened to you, but it's comforting to be able relate to someone.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (36), KREgirl09 (6), lorileamc (5), Princesa (5), Titchou (3), Seraph (3), Remod (3), janewhite1 (2), Chantal6 (2), writeleft (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 09:54 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!